MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10933805
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product will be returned.The customer¿s complaint could not be confirmed because the product will not be returned for failure investigation.The root cause of this failure was not identified.
 
Event or Problem Description
The customer reported that in the clinical research center, 25 minutes into an infusion, a patient heard a crack when maneuvering out of bed.Upon assessment, it was noted that an engagement of a y-site was broken.Chemotherapy was immediately stopped on the pump module, spill precautions were carried out, the patient was instructed to wash their hands with soap and water, the patient was moved to another room, and the room the spill occurred in the was cleaned.The customer further clarifies that no clothing was soiled during this event.New orders were placed to the patient to receive the remainder of their dose.The customer reported the severity of this event as "mild".There's no report of patient harm.
 
Event or Problem Description
The customer reported that in the clinical research center, 25 minutes into an infusion, a patient heard a crack when maneuvering out of bed.Upon assessment, it was noted that an engagement of a y-site was broken.Chemotherapy was immediately stopped on the pump module, spill precautions were carried out, the patient was instructed to wash their hands with soap and water, the patient was moved to another room, and the room the spill occurred in the was cleaned.The customer further clarifies that no clothing was soiled during this event.New orders were placed to the patient to receive the remainder of their dose.The customer reported the severity of this event as "mild".There was no report of patient harm.
 
Additional Manufacturer Narrative
The customer¿s complaint of a smartsite y-site was crack was confirmed from a customer provided photo.The customer¿s photo was evaluated and the reported event of crack y-site was observed to be from the body of the smartsite.The root cause of this failure was not identified.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8187204
Report Number9616066-2018-02585
Device Sequence Number19308469
Product Code FPA
UDI-Device Identifier07613203019088
UDI-Public7613203019088
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10933805
Device Catalogue Number10933805
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, THERAPY DATE: (B)(6) 2018
Patient Age53 YR
Patient Weight90